Alert archive / Kentucky / Flash Flood Warnings in 2020
Flash Flood Warning 22, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 24, 2020, 7:05 PM EDT for Bracken County, Robertson County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2020, 7:05 PM EDT (23:05 UTC)
- Expired
- May 24, 2020, 9:09 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bracken County, KY, Robertson County, KY
The radar
The Cincinnati radar (KILN), 104 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
147
WGUS51 KILN 242305
FFWILN
KYC023-201-250200-
/O.NEW.KILN.FF.W.0022.200524T2305Z-200525T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
705 PM EDT Sun May 24 2020
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Robertson County in northern Kentucky...
Southwestern Bracken County in northern Kentucky...
* Until 1000 PM EDT.
* At 704 PM EDT, radar indicated thunderstorms producing heavy rain
across the warned area. Up to two inches of rain have already
fallen. Heavy rain continues to fall with another one to two inches
possible in the next hour. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Mount Olivet, US Route 62 at State Route 875, Santa Fe, Milford,
Kentontown, Piqua, US Route 62 at State Route 616, Hittville and US
Route 62 at State Route 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3846 8410 3848 8413 3848 8415 3849 8415
3848 8417 3849 8417 3850 8416 3850 8418
3853 8418 3854 8416 3856 8416 3855 8420
3859 8420 3861 8421 3860 8399 3859 8398
3845 8404
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
McGinnis1 follow-up statement
754
WGUS71 KILN 250109
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
909 PM EDT Sun May 24 2020
KYC023-201-250119-
/O.CAN.KILN.FF.W.0022.000000T0000Z-200525T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Robertson KY-Bracken KY-
909 PM EDT Sun May 24 2020
...THE FLASH FLOOD WARNING FOR ROBERTSON AND SOUTHWESTERN BRACKEN
COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3846 8410 3848 8413 3848 8415 3849 8415
3848 8417 3849 8417 3850 8416 3850 8418
3853 8418 3854 8416 3856 8416 3855 8420
3859 8420 3861 8421 3860 8399 3859 8398
3845 8404
$$
KCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 24, 3:56 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, May 24, 3:56 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 356 PM EDT Sun May 24 2020 .SYNOPSIS... Warm and humid conditions will occur through much of the week with a chance of thunderstorms each day, primarily in the afternoon and evening hours. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Scattered showers and storms have developed in the Tri-State which may develop a bit further north into east central Indiana. Activity in eastern Kentucky may also eventually spread into northeast Kentucky and perhaps south central Ohio later this afternoon. All convection will diminish during the evening. Some high to mid clouds will move across the region overnight. Cannot completely rule out an isolated shower or two falling out of the mid deck. Temperatures will only fall back into the mid to upper 60s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... Weak disturbance moving north around an upper high combined with some weak lower level convergence may result in a little better coverage in showers and thunderstorms on Monday with initiation perhaps a bit earlier in the day. At this point still think coverage will be scattered with convection once again diminishing early in the evening. Shear remains weak, so mainly just some local downpours. Temperatures, both Monday highs and Monday night lows, will be just a degree or two warmer than today/tonight. && .LONG TERM /TUESDAY THROUGH SUNDAY/... High amplitude mid-level ridge in place to begin the extended period, with sensible weather in the Ohio Valley in line with this pattern: above normal temperatures. Light southerly winds around a broad surface high off the east coast will provide above normal dewpoints as well; however, without much in the way of triggers, precipitation should be limited to scattered diurnal showers and storms. This pattern remains in place until Thursday, when a progressive northern stream shortwave shifts southeast into the Great Lakes. This will help push a cold front south across the Ohio Valley late Thursday into Friday morning. The best chance of organized showers and storms should occur ahead of this front. At the current time, bulk shear appears best to the north associated with the shortwave, but certainly will need to monitor as updated guidance arrives. Most GEFS/EPS ensemble members clear the front south of the forecast area by Saturday morning, with cooler and drier air arriving for the weekend. There are a few members painting a slower front. With this uncertainty, decided to keep low-end PoPs in the far south through Saturday afternoon before clearing. Went with slightly cooler Superblend on Sunday, which provides highs a bit below normal to close out the weekend. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Scattered to broken cumulus at the beginning of the period will diminish at most places towards 00Z. Convection near KCVG/KLUK will persist for another hour or two. A mid to high deck will spread across the region. There is some uncertainty whether these clouds will be thick enough to inhibit valley fog that could impact KLUK. At this point, it appears that thinning will be after 09Z allowing for a brief window for visibility to drop there. Otherwise, just expect some additional cumulus to develop again late in the TAF period. OUTLOOK... Thunderstorms are possible, mainly in the afternoon and evening each day, through Thursday. Thunderstorms will then be possible Thursday night into Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...Hogue AVIATION...
Hazardous weather outlook, May 24, 4:54 AM EDT, 14 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 454 AM EDT Sun May 24 2020 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 080-082-250900- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Highland-Pike- 454 AM EDT Sun May 24 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ077>079-081-088-250900- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton- Clermont-Brown-Adams-Scioto- 454 AM EDT Sun May 24 2020 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Scattered thunderstorms will develop this afternoon. Heavy rain and localized flooding is possible with some of the storms this afternoon into the early evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 24, 6:06 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
606 PM EDT SUN MAY 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM FLASH FLOOD 4 E ALEXANDRIA 38.97N 84.32W
05/24/2020 CAMPBELL KY DEPT OF HIGHWAYS
KY-1566 CLOSED DUE TO FLOODING
&&
JEGLocal storm report, May 24, 6:08 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
608 PM EDT SUN MAY 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM FLASH FLOOD 4 SW ALEXANDRIA 38.92N 84.44W
05/24/2020 CAMPBELL KY DEPT OF HIGHWAYS
KY-1936 CLOSED
&&
JEGSpecial weather statement, May 24, 6:16 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Wilmington OH
616 PM EDT Sun May 24 2020
INZ050-242245-
Wayne IN-
616 PM EDT Sun May 24 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WAYNE COUNTY UNTIL
645 PM EDT...
At 616 PM EDT, radar indicated a strong thunderstorm over Cambridge
City, moving north at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Cambridge City, Hagerstown, Dublin, Franklin, East Germantown,
Economy, Mount Auburn, Williamsburg and Jacksonburg.
This includes I-70 in Indiana between mile markers 134 and 140.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3987 8520 4001 8520 4001 8504 4000 8495
3979 8514 3981 8521 3986 8522 3987 8522
TIME...MOT...LOC 2216Z 183DEG 18KT 3985 8516
McGinnisLocal storm report, May 24, 6:30 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
630 PM EDT SUN MAY 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD 1 S WALTON 38.85N 84.62W
05/24/2020 BOONE KY PUBLIC
PORTION OF SALEM CREEK ROAD UNDER WATER DUE TO RAPID
RISES ALONG SALEM CREEK RD. TIME OF EVENT ESTIMATED.
&&
KCSpecial weather statement, May 24, 6:33 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
633 PM EDT Sun May 24 2020
KYZ097>099-242300-
Robertson KY-Mason KY-Bracken KY-
633 PM EDT Sun May 24 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MASON...ROBERTSON
AND BRACKEN COUNTIES UNTIL 700 PM EDT...
At 633 PM EDT, radar indicated a strong thunderstorm 9 miles south of
Brooksville, moving north at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Augusta, Brooksville, Mount Olivet, Dover, Germantown, Sardis,
Burika, Stonewall, Mitchells Mill, Powersville, Johnsville, South
Ripley, Chatham, Tuckahoe, Hittville, Minerva, US Route 62 at State
Route 875, Abigail, Woolcutt and Neave.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3847 8411 3848 8413 3848 8415 3849 8415
3848 8417 3849 8417 3850 8416 3850 8418
3856 8416 3855 8421 3856 8422 3857 8420
3859 8420 3861 8421 3879 8423 3875 8385
3874 8385 3872 8384 3846 8398
TIME...MOT...LOC 2233Z 183DEG 17KT 3855 8409
McGinnisLocal storm report, May 24, 6:40 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
640 PM EDT SUN MAY 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM FLASH FLOOD 1 WNW WILLIAMSTOWN 38.65N 84.58W
05/24/2020 GRANT KY DEPT OF HIGHWAYS
HIGH WATER AND FLOODING REPORTED ALONG I-75 NEAR BARNES
ROAD. TIME OF EVENT ESTIMATED.
&&
KCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:05 PM EDT | Severe Thunderstorm Warning | ILN | Campbell, Kenton | 40 min |
| May 24, 4:18 PM EDT | Areal Flood Advisory | ILN | Campbell, Kenton | 117 min |
| May 24, 4:29 PM EDT | Areal Flood Advisory | ILN | Grant, Pendleton | 2 hr |
| May 24, 4:35 PM EDT | Special Weather Statement | ILN | Campbell, Kenton | 25 min |
| May 24, 4:42 PM EDT | Severe Thunderstorm Warning | ILN | Campbell, Kenton | 22 min |
| May 24, 4:47 PM EDT | Areal Flood Advisory | ILN | Campbell, Kenton | 118 min |
| May 24, 4:55 PM EDT | Flash Flood Warning | ILN | Grant, Pendleton | 2 hr |
| May 24, 5:22 PM EDT | Special Weather Statement | ILN | Bracken | 23 min |
| May 24, 5:23 PM EDT | Flash Flood Warning | ILN | Boone, Kenton | 112 min |
| May 24, 6:01 PM EDT | Special Weather Statement | ILN | Lewis | 29 min |
| May 24, 6:33 PM EDT | Special Weather Statement | ILN | Bracken, Robertson | 27 min |
| May 24, 6:54 PM EDT | Areal Flood Warning | ILN | Boone, Campbell, Grant, Kenton, Pendleton | 3 hr |
| May 24, 7:07 PM EDT | Areal Flood Advisory | ILN | Carroll, Gallatin | 106 min |
Nearby
Flash Flood Warnings in Kentucky, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.